Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online
Ask a Dentist   »  

Feeling nauseous after root canal treatment. Should I consult a doctor?

User rating for this question
Very Good
Answered by
Practicing since : 2010
Answered : 390 Questions
Hello. I had a root canel treatment done yesterday and a temporary filling fitted. Today I feel very nausoes. Is this normal and should I see a doctor? I. Am seeing the dentist on Monday to have the procedure completed. I also have 2 essays to complete in the next few days for uni. What can I do to feel better? Thank you

Posted Wed, 19 Dec 2012 in Dental Health
Answered by Dr. Bibhu Dutt Nanda 1 hour later

Thanks for writing to us.

I would like you to know that nausea is not due to the root canal treatment. It probably may be the side effects of antibiotics / painkiller which were taken during the dental treatment. I am not sure if you still on any such medications. Let me know if the follow-up.

Do not worry; this is unlikely to harm you.

If the nausea is severe, you could take a prescription containing antiemetic / proton pump inhibitors from your treating dentist.

In the interim you may take antacids before meals along with less spicy and low fat diet. Drink lots of fluids. You will be perfectly ok in day or two.

I hope this answer was useful. If you have any further questions kindly post them here,

I wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor